I quit taking 80 mg a day the Sat. before Thanksgiving. Taking it by prescription for severe pain,but its destroyed my life.Stopping it cold turkey is probably not my best idea,but I refuse to take anymore,so what have I done to myself?
Is there any OTC help for the withdrawal symptoms? So far just got over or think I have gotten over the night sweats but now i'm having chronic body aches and insomnia. Thanks for any help at all.
Methadone detox is a much longer than other opiates. Take hot baths with Epsom salts for the aches and pains. A magnesium//potassium supplement, protein shakes, time and patience will be your healer. Try to exercise to get your natural endorphins producing again. Have you tried alternate methods of pain relief? How long were you on the meth?
To be perfectly honest with you… Your not even half-way through yet… There is nothing OTC that I know of (and i looked everywhere & tried everything)… You can expect insomnia, body aches, hot flashed, cold sweats, sensitive skin, feverish, shivers, extremely over sensitive gentiles, nausea, restless legs & joints,…Why not taper down? from 80 you can be off of it in 9-10 weeks (with a rushed plan). Even though it feels like your dying, it wont kill you… Symptoms begin to get better after 4-5 days, but you wont feel good again for at least a week. If you are going cold turkey… I know that exercise really helps… It sounds impossible, but force yourself to run or bike. It makes for a good distraction, flushes your system faster, & makes you tired (helping with restlessness, muscle aches, & insomnia). Regardless, it is not easy… Good luck, stay strong!
Yikes! Methadone has a long half life and I am afraid it really hasn't hit you yet. I think it will in the next 24hrs. Get prepared. Good advice above. Keep us posted you jumped from an awful high dose! Im glad you are here and congrats on getting sober!! ((big hugs))~Bkitty
Today makes 9 days without methadone,Thanks for the heads up on whats around the corner for me.Was hoping the worst was behind me,(about par for the way my luck runs.) Got almost all of those symptoms, they hit me today,that truck that hit me dropped them,lol feels like a truck anyways.
BTW I fired my wife as a support/counselor she has lousy bedside manner, still got my twisted humor lol, interesting how i can find humor in this
Hi turbo....Im fairly new to this forum and I like you was on methadone for over 4 years(all other opiates before for 4 yrs)for back/spine injury from being in a car wreck.You will be in my thoughts and prayers as I am on day 11 with no methadone(went from 60mg down to 6mg over a 3 month period)but my doc gave me hydrocodone 5/325 to take and slowly taper off of for the next month and a half so WOW,I really feel for ya!I know how sick ive been so I can only imagine what your going thru.Ive been given the advice to try a magnesium,pottasium,zinc supplement that you can get at walmart.Also I take melatonin to help me sleep.Oh and L-thyrosine and vitamin B6.Hang in there and if you need to vent or talk we are all here:)
its not supposed to be easy… just remember its only a matter of time & once your over the hill, every day will be better than the day before (and the many days before that)…
Why not taper down? Why the rush?
you will know its getting better when nausea and insomnia deceases… teary eyes, restless legs, over sensitive gentiles, & cold sweats are the last symptoms to go away and may linger…
whatever you take… stay away from all opiates (as they will make it worse)… good luck! hang in there!
The rush is I love my family and i want this to be over.some symptoms are gone or going away. The hot baths helped alot and i got about a total of 4 hrs sleep so far today. The worst symptom for me i think is the restlessness then the insomnia and the pain in my legs makes it very hard to get into a comfortable position,also having a symptom nobody mentioned and that's the burning sensation in areas moving all over my body.
WOW happy to hear ur doin better...i have been on meth for 7yrs n was on 75mgs daily..but over the last 2 yrs have decreased lil by lil today i dropped to 1mg.im so excited to be almost free.im have minor withdrawal thr rls is the worst part,dont sleep much either..u just have to remember day by day it will get better..just keep ur head focus of what ur goal is n why u want out. wish u the best
After almost 13 days the withdrawals seem to be fading away,still have insomnia and a few body aches here and there.So glad to be feeling better than earlier this week.If I hadn't of had the info and support of all of you I don't know if i could have done this. Thanks
Wonderful news turbo. I know you said wd symptoms seem to be fading, which is great...but if you need an extra boost check out the Thomas recipe at the bottom of the page..,its not the cure-all to detox but it sure can help you feel better :)
I was just reading the comment am on 35 mg of methodone. I was on 130 I have came down a lot I feel good and I have been on it for 8 years I was goin to switch over to suboxone after am down to 30 mg. I was just wondering how u r doin and how everything worked out for u. If u don't mind me asking. So my question is do u think I should switch or just keep coming of off the methodone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.